Advertisement

Is There a Teichmüller Principle in Higher Dimensions?

  • Oliver RothEmail author
Chapter
Part of the Springer INdAM Series book series (SINDAMS, volume 26)

Abstract

The underlying theme of Teichmüller’s papers in function theory is a general principle which asserts that every extremal problem for univalent functions of one complex variable is connected with an associated quadratic differential. The purpose of this paper is to indicate a possible way of extending Teichmüller’s principle to several complex variables. This approach is based on the Loewner differential equation.

Keywords

Loewner theory Extremal problems Control theory 

Mathematics Subject Classification (2000)

30C55 32H02 49K15 

References

  1. 1.
    Aleksandrov, I.: Parametric Continuations in the Theory of Univalent Functions (Parametricheskie prodolzhenya teorii odnolistnykh funktsij), p. 343. Nauka, Moskva (1976)Google Scholar
  2. 2.
    Boltyanskiı̆, V.G., Gamkrelidze, R.V., Pontryagin, L.S.: On the theory of optimal processes. Dokl. Akad. Nauk SSSR (N.S.) 110, 7–10 (1956)Google Scholar
  3. 3.
    Bracci, F., Roth, O.: Support points and the Bieberbach conjecture in higher dimension. https://arxiv.org/abs/1603.01532
  4. 4.
    Bracci, F., Contreras, M.D., Díaz-Madrigal, S., Vasil’ev, A.: Classical and stochastic Löwner-Kufarev equations. In: Harmonic and Complex Analysis and Its Applications, pp. 39–134. Birkhäuser/Springer, Cham (2014)Google Scholar
  5. 5.
    Bracci, F., Graham, I., Hamada, H., Kohr, G.: Variation of Loewner chains, extreme and support points in the class S 0 in higher dimensions. Constr. Approx. 43(2), 231–251 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Caccioppoli, R.: Sui funzionali lineari nel campo delle funzioni analitiche. Atti Accad. Naz. Lincei, Rend., VI. Ser. 13, 263–266 (1931)Google Scholar
  7. 7.
    de Branges, L.: A proof of the Bieberbach conjecture. Acta Math. 154, 137–152 (1985)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Duren, P.L.: Univalent functions. Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 259. Springer, New York (1983)Google Scholar
  9. 9.
    Friedland, S., Schiffer, M.: Global results in control theory with applications to univalent functions. Bull. Am. Math. Soc. 82(6), 913–915 (1976)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Friedland, S., Schiffer, M.: On coefficient regions of univalent functions. J. Analyse Math. 31, 125–168 (1977)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Goodman, G.S.: Univalent functions and optimal control. Ph.D. Thesis, Stanford University. ProQuest LLC, Ann Arbor, MI (1967)Google Scholar
  12. 12.
    Graham, I., Kohr, G.: Geometric function theory in one and higher dimensions. In: Monographs and Textbooks in Pure and Applied Mathematics, vol. 255. Marcel Dekker, New York (2003)Google Scholar
  13. 13.
    Graham, I., Hamada, H., Kohr, G.: Parametric representation of univalent mappings in several complex variables. Canad. J. Math. 54(2), 324–351 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Graham, I., Hamada, H., Kohr, G., Kohr, M.: Parametric representation and asymptotic starlikeness in ℂn. Proc. Am. Math. Soc. 136(11), 3963–3973 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Graham, I., Hamada, H., Kohr, G., Kohr, M.: Extreme points, support points and the Loewner variation in several complex variables. Sci. China Math. 55(7), 1353–1366 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Graham, I., Hamada, H., Kohr, G., Kohr, M.: Extremal properties associated with univalent subordination chains in ℂn. Math. Ann. 359(1-2), 61–99 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Grothendieck, A.: Sur certains espaces de fonctions holomorphes. I. J. Reine Angew. Math. 192, 35–64 (1953)MathSciNetzbMATHGoogle Scholar
  18. 18.
    Grothendieck, A.: Sur certains espaces de fonctions holomorphes. II. J. Reine Angew. Math. 192, 77–95 (1953)MathSciNetzbMATHGoogle Scholar
  19. 19.
    Hamilton, R.S.: The inverse function theorem of Nash and Moser. Bull. Am. Math. Soc. (N.S.) 7(1), 65–222 (1982)Google Scholar
  20. 20.
    Jenkins, J.A.: Univalent functions and conformal mapping. Ergebnisse der Mathematik und ihrer Grenzgebiete. Neue Folge, Heft 18. Reihe: Moderne Funktionentheorie. Springer, Berlin (1958)Google Scholar
  21. 21.
    Jurdjevic, V.: Geometric Control Theory. Cambridge Studies in Advanced Mathematics, vol. 52. Cambridge University Press, Cambridge (1997)Google Scholar
  22. 22.
    Koch, J., Schleißinger, S.: Value ranges of univalent self-mappings of the unit disc. J. Math. Anal. Appl. 433(2), 1772–1789 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Leung, Y.J.: Notes on Loewner differential equations. In: Topics in Complex Analysis (Fairfield, Conn., 1983). Contemporary Mathematics, vol. 38, pp. 1–11. American Mathematical Society, Providence, RI (1985)Google Scholar
  24. 24.
    Pommerenke, C.: Über die Subordination analytischer Funktionen. J. Reine Angew. Math. 218, 159–173 (1965)MathSciNetzbMATHGoogle Scholar
  25. 25.
    Pommerenke, C.: Univalent functions. Vandenhoeck & Ruprecht, Göttingen, 1975. With a chapter on quadratic differentials by Gerd Jensen, Studia Mathematica/Mathematische Lehrbücher, Band XXV.Google Scholar
  26. 26.
    Popov, V.: L.S. Pontryagin’s maximum principle in the theory of univalent functions. Sov. Math. Dokl. 10, 1161–1164 (1969)Google Scholar
  27. 27.
    Prokhorov, D.: The method of optimal control in an extremal problem on a class of univalent functions. Sov. Math. Dokl. 29, 301–303 (1984)zbMATHGoogle Scholar
  28. 28.
    Prokhorov, D.V.: Sets of values of systems of functionals in classes of univalent functions. Mat. Sb. 181(12), 1659–1677 (1990)zbMATHGoogle Scholar
  29. 29.
    Prokhorov, D.V.: Reachable Set Methods in Extremal Problems for Univalent Functions. Saratov University Publishing House, Saratov (1993)zbMATHGoogle Scholar
  30. 30.
    Prokhorov, D.V.: Bounded univalent functions. In: Handbook of Complex Analysis: Geometric Function Theory, vol. 1, pp. 207–228. North-Holland, Amsterdam (2002)Google Scholar
  31. 31.
    Prokhorov, D., Samsonova, K.: Value range of solutions to the chordal Loewner equation. J. Math. Anal. Appl. 428(2), 910–919 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  32. 32.
    Roth, O.: Pontryagin’s maximum principle in geometric function theory. Complex Var. Theory Appl. 41(4), 391–426 (2000)MathSciNetzbMATHGoogle Scholar
  33. 33.
    Roth, O.: Pontryagin’s maximum principle for the Loewner equation in higher dimensions. Canad. J. Math. 67(4), 942–960 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  34. 34.
    Schaeffer, A.C., Spencer, D.C.: Coefficient regions for Schlicht functions. With a Chapter on the Region of the Derivative of a Schlicht Function by Arthur Grad, vol. 35. American Mathematical Society, New York, NY (1950)Google Scholar
  35. 35.
    Schaeffer, A.C., Schiffer, M., Spencer, D.C.: The coefficient regions of Schlicht functions. Duke Math. J. 16, 493–527 (1949)MathSciNetCrossRefzbMATHGoogle Scholar
  36. 36.
    Schiffer, M.: A method of variation within the family of simple functions. Proc. Lond. Math. Soc. (2) 44, 432–449 (1938)Google Scholar
  37. 37.
    Schiffer, M.: Sur l’équation différentielle de M. Löwner. C. R. Acad. Sci. Paris 221, 369–371 (1945)zbMATHGoogle Scholar
  38. 38.
    Schippers, E.: The power matrix, coadjoint action and quadratic differentials. J. Anal. Math. 98, 249–277 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  39. 39.
    Schleissinger, S.: On support points of the class S 0(B n). Proc. Am. Math. Soc. 142(11), 3881–3887 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  40. 40.
    Strebel, K.: Quadratic differentials. Ergebnisse der Mathematik und ihrer Grenzgebiete. 3. Folge, Band 5, p. 184. Berlin etc. Springer. XII (1984)Google Scholar
  41. 41.
    Teichmüller, O.: Ungleichungen zwischen den Koeffizienten schlichter Funktionen.Sitzungsber. Preuß. Akad. Wiss., Phys.-Math. Kl. 1938, 363–375 (1938)Google Scholar
  42. 42.
    Toeplitz, O.: Die linearen vollkommenen Räume der Funktionentheorie. Comment. Math. Helv. 23, 222–242 (1949)MathSciNetCrossRefzbMATHGoogle Scholar
  43. 43.
    Zabczyk, J.: Mathematical Control Theory: An Introduction. Systems & Control: Foundations & Applications. Birkhäuser, Boston, MA (1992)zbMATHGoogle Scholar

Copyright information

© Springer International Publishing AG, part of Springer Nature 2017

Authors and Affiliations

  1. 1.Department of MathematicsUniversity of WürzburgWürzburgGermany

Personalised recommendations